MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving the superficial femoral and popliteal arteries, the teflon coating of approach hydro st microwire wire guide peeled from the device during removal.The device was difficult to remove from the patient.The device was not removed through any instrument.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.Access was obtained in the femoral artery.Latex gloves were worn and the hydrophilic coating was activated with saline and gauze per "normal protocol".The anatomy was calcified and tortuous.Although the customer reported that nothing remained in the body, they user is reportedly not 100% certain that a small piece did not remain.Upon return and initial evaluation of the device on (b)(6) 2021, the wire was broken with exposure of the mandril and coil elongation noted.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during a procedure involving the superficial femoral and popliteal arteries, the teflon coating of approach hydro st microwire wire guide peeled from the device during removal.Access was obtained in the femoral artery.Latex gloves were worn and the hydrophilic coating was activated with saline and gauze per "normal protocol".The device was difficult to remove from the patient.The device was not removed through any instrument.The anatomy was calcified and tortuous.Although the customer reported that nothing remained in the body, they user is reportedly not 100% certain that a small piece did not remain.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, and quality control data.The complainant returned hmw-14-300-st (approach hydro st microwire wire guide) to cook for investigation.Physical examination of the returned device showed the wire was broken with mandril exposure and coil elongation.Cook requested that the supplier investigate this occurrence.The supplier reviewed the returned product by electronic microscope, it was confirmed the tip was thin.When being pulled on, the tip broke.Manufacturing and inspection records were reviewed, and there were no other issues related to this complaint.The supplier determined the excessive pulling caused the fractured surface, kink, loosened coil, and broken wire.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied.¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use- sterile if package is unopened and undamaged.Do not use the produce if there is any doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage had occurred.¿.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control, and no related gaps in production or processing controls were noted.Based on the available information, cook has concluded that operational factors contributed to the failure mode contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11717567
Report Number1820334-2021-01209
Device Sequence Number17185492
Product Code DXQ
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)230525(10)13663450
Combination Product (Y/N)N
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number13663450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer04/19/2021
07/16/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/13/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR